MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO STRAIGHT SUPERLONG; INSTRUMENT, ULTRASONIC SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO STRAIGHT SUPERLONG; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number 5450800301
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.
 
Event or Problem Description
It was reported that the sleeve melted.No further information was provided.
 
Event or Problem Description
It was reported that the sleeve melted.No further information was provided.
 
Additional Manufacturer Narrative
H6; the reported issue for a melted sleeve was confirmed on receipt of the product for evaluation.A device history record (dhr) review was not possible in this event as the lot number was reported as unknown the product was evaluated by product engineering who concluded that based on the tests completed, there is no evidence that either the tip or sleeve were defective which caused the sleeve to melt.The most likely cause was insufficient irrigation associated with the tubing setup or priming of the irrigation before use.All sonopet 1.0 tips generate heat during normal operation.To that end, adequate irrigation must be used with part numbers to prevent unintended thermal damage to the patient and the device.The associated instructions for use(ifu) for sonopet universal handpieces contains the following warning; "applied part may generate heat.Use care to avoid tissue damage due to unintended contact.Always provide adequate irrigation to the tip.".

Brand Name
STRAIGHT SUPERLONG
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key9676532
Report Number0001811755-2020-00412
Device Sequence Number379308
Product Code LFL
UDI-Device Identifier37613252026618
UDI-Public37613252026618
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K020220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5450800301
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2020
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer02/13/2020
Initial Report FDA Received Date02/06/2020
Supplement Report FDA Received Date02/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1